Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 24, NWS Elko, NV

October 26, 2009Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Oct 26, 2009, 7:12 PM PDT for Elko County, White Pine County, Nevada. It took effect at Oct 26, 2009, 9:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2009, 7:12 PM PDT (02:12 UTC)
In effect from
Oct 26, 2009, 9:00 PM PDT
Expired
Oct 27, 2009, 6:00 AM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 2.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2009-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2009-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3088 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 270212
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
712 PM PDT MON OCT 26 2009

NVZ013-271415-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
712 PM PDT MON OCT 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT
TUESDAY...

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY TUESDAY
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-271300-
/O.NEW.KLKN.WI.Y.0024.091027T0400Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
712 PM PDT MON OCT 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN
SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN SLOPES
OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE.

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND
CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO
JUNCTION 229.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. AS THE
FRONT PASSES MANY LOCATIONS WILL EXPERIENCE A BRIEF PERIOD OF
WINDS GUSTING BETWEEN 40 AND 45 MPH. WIND GUST WILL BE THE STRONGEST
ON THE EAST SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT
RANGE...WHERE GUSTS AS HIGH AS 55 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-271415-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
712 PM PDT MON OCT 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT
TUESDAY...

A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY
EARLY TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST
WENDOVER AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JM
2 follow-up statements
000 
WWUS75 KLKN 270952
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
252 AM PDT TUE OCT 27 2009

NVZ013-280000-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
252 AM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-271300-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND
CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO
JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-280000-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY
EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST
WENDOVER AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JM
000 
WWUS75 KLKN 271336
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
630 AM PDT TUE OCT 27 2009

NVZ032-034-271430-
/O.EXP.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
630 AM PDT TUE OCT 27 2009

...WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY HAS
EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL ELKO COUNTY...INCLUDING THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. WINDS...HOWEVER...WILL BE STRONG TODAY...BLOWING OUT
OF THE NORTHWEST AT 20 TO 30 MPH.

$$

NVZ013-280000-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
630 AM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON 
FOR NORTHERN NYE COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON 
FOR NORTHERN NYE COUNTY. WINDS WILL INCREASE OUT OF THE NORTHWEST 
THIS MORNING TO 25 TO 35 MPH MIDDAY...WITH GUST OVER 50 MPH POSSIBLE 
THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ033-280000-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
630 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR 
EXTREME EASTERN ELKO COUNTY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR 
EXTREME EASTERN ELKO COUNTY...INCLUDING WEST WENDOVER. NORTHWEST 
WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING...WITH GUSTS TO 45 
MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
REA







URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
252 AM PDT TUE OCT 27 2009

NVZ013-280000-
/O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
252 AM PDT TUE OCT 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS
MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-271300-
/O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS...
LEE...RUBY LAKE
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND
CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO 
JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE 
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-280000-
/O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
252 AM PDT TUE OCT 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY
EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST
WENDOVER AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:26 PM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Oct 26, 3:26 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
326 PM PDT MON OCT 26 2009

.SYNOPSIS...A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA
TONIGHT AND INTO CENTRAL NEVADA EARLY TUESDAY MORNING BRINGING
MUCH COLDER AIR ALONG WITH RAIN TURNING TO SNOW. THIS STORM SYSTEM
WILL MOVE OUT OF THE AREA ON WEDNESDAY.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. STRONG COLD FRONT STILL
DUE TO MOVE INTO NRN NV THIS EVENING THEN INTO CNTRL NV EARLY
TUESDAY MORNING. MODELS HAVE BACKED OFF ON AMOUNT OF QPF WITH THIS
SYSTEM BUT STILL LOOKS TO BE ENOUGH TO CONTINUE THE WINTER WEATHER
ADVISORY FOR SNOW AND BLOWING SNOW ACROSS NRN ELKO COUNTY WHERE 2
TO 4 INCHES OF SNOW IS EXPECTED IN THE VALLEYS AND 4 TO 6 INCHES
IN THE MOUNTAINS. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
ACROSS THE REST OF NRN NV. IN CNTRL NV AMOUNTS OF 1 TO 2 INCHES
ARE EXPECTED. VERY STRONG SFC GRADIENT SETS UP ACROSS NRN NYE
COUNTY BEHIND THE FRONT TUESDAY MORNING AND HAVE ISSUED A HIGH
WIND WARNING FOR THIS AREA. COULD SEE WIND GUSTS UP TO 60 MPH IN
THE WIND PRONE AREAS. ALSO ISSUED A WIND ADVISORY FOR EXTREME
EASTERN ELKO COUNTY PRIMARILY FOR THE WEST WENDOVER AREA WHERE
WIND GUSTS TO 50 MPH ARE EXPECTED BEHIND THE FRONT TUESDAY. SCATTERED
TO NUMEROUS SNOW SHOWERS ARE EXPECTED TUESDAY BEHIND THE FRONT BUT
WITH LITTLE ADDITIONAL ACCUMULATIONS EXPECTED. STORM SYSTEM WILL
MOVE OUT OF THE AREA WEDNESDAY WITH A FEW LINGERING SHOWERS OVER
ERN NV.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. STRONG NORTHERLY FLOW
ALOFT WILL CONTINUE ACROSS THE REGION WEDNESDAY NIGHT IN THE WAKE OF
A STRONG UPPER LOW THAT WILL PUSH EASTWARD INTO THE FOUR CORNERS
REGION. THIS COOL AND DRY NORTHERLY FLOW HAS THE POTENTIAL TO DROP
LOW TEMPERATURES INTO THE TEENS ACROSS MOST VALLEY AREAS...AND EVEN
INTO THE SINGLE DIGITS IN HIGHER ELEVATION VALLEY AREAS SUCH AS
WILDHORSE IN NORTHERN ELKO COUNTY.

INDIVIDUAL MODELS ARE NOW GETTING BETTER RUN-TO-RUN CONSISTENCY THAN
WAS SCENE IN THE WEEKEND RUNS. SEPARATE MODELS ARE ALSO COMING INTO
BETTER AGREEMENT BETWEEN EACH OTHER...WITH MORE CONFIDENCE IN THE
FORECAST THROUGH NEXT WEEKEND.

DRY NORTHERLY FLOW ALOFT EARLY THURSDAY WILL GRADUALLY BACK TO A
NORTHWESTERLY FLOW FRIDAY AND A NEAR-ZONAL FLOW SATURDAY WHICH IS
EXPECTED TO PERSIST AT LEAST THROUGH THE WEEKEND...AFTER WHICH MODEL
DISCREPANCIES INCREASE.

THURSDAY ON THROUGH THE WEEKEND UNDER THE NORTHWESTERLY TO ZONAL
FLOW THERE WILL BE SOME CLOUDS SKIRTING NORTHERN NEVADA WITH A
SLIGHT CHANCE OF MAINLY MOUNTAIN SNOWS...WITH CENTRAL NEVADA DRY. AS
FOR HALLOWEEN EVENING...CURRENTLY HAVE A SLIGHT CHANCE OF SHOWERS
DOWN TO VALLEY FLOORS OVER HUMBOLDT AND ELKO COUNTIES...HOWEVER THE
TREND IN THE LAST COUPLE MODELS RUNS IS TO NUDGE THE HEIGHTS UP
SLIGHTLY ACROSS THE GREAT BASIN SATURDAY AFTERNOON AND NIGHT...AS
WEAK RIDGING TO THE SOUTHWEST CREEPS NORTHWARD WITH THE 570DAM LINE
UP ALONG THE NORTHERN NEVADA BORDER SATURDAY EVENING. IF THIS RECENT
TREND CONTINUES EXPECT SLIGHTLY LOWER POPS FOR SATURDAY EVENING THAN
ARE CURRENTLY FORECAST...WHICH WOULD SIGNAL A DRY FORECAST SOUTH OF
I80 EXCEPT POSSIBLY MOUNTAINS SUCH AS THE RUBYS WHERE LIGHT SNOWS
ARE POSSIBLE. ROOD
&&

.AVIATION...A STRONG COLD FRONT WILL PUSH INTO HUMBOLDT COUNTY LATER
THIS EVENING...LIKELY REACHING KWMC JUST BEFORE MIDNIGHT. PRECIP IS
EXPECTED TO START AS RAIN AND TRANSITION TO LIGHT SNOW SHOWERS
BEHIND THE FRONTAL PASSAGE. THE FRONT SHOULD REACH KEKO AROUND
MIDNIGHT...WITH ANY INITIAL RAIN RAPIDLY TRANSITIONING TO SNOW. AS
THE FRONT CONTINUES TO THE SOUTHEAST...GUSTY TO LOCALLY WINDY
CONDITIONS WILL DOMINATE ACROSS EASTERN ELKO COUNTY. THE FRONT WILL
REACH KELY AROUND OR SLIGHTLY AFTER 12Z WITH ALL PRECIPITATION
EXPECTED TO BE SNOW. SNOW SHOWERS AND LOW CIGS ARE EXPECTED INTO THE
EARLY TO MID-MORNING HOURS ALONG WITH GUSTY WINDS. AS FOR
KTPH...WIND WILL BE THE MAIN CONCERN WITH PRECIPITATION LIKELY
REMAINING NORTH OF THE AIRPORT. A STRONG NW PRESSURE GRADIENT WILL
COMBINE WITH VERY STRONG NW WINDS ALOFT FROM 12Z THROUGH THE MORNING
HOURS...WITH GUSTS OF 40 TO 50KTS EXPECTED AT TIMES. ROOD
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PDT
TUESDAY FOR NVZ031.

WIND ADVISORY FROM 7 AM TO 5 PM PDT TUESDAY FOR NVZ033.

HIGH WIND WARNING FROM 7 AM TO 5 PM PDT TUESDAY FOR NVZ013.

&&

91/96/96
Hazardous weather outlook, Oct 26, 3:39 PM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
339 PM PDT MON OCT 26 2009

NVZ030-032-034-036-272245-
HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
339 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE INTO NORTHERN NEVADA TONIGHT. SNOW LEVELS
WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS OF
1 TO 3 INCHES ARE EXPECTED IN THE VALLEYS AND 3 TO 5 INCHES IN
THE MOUNTAINS. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS SNOW SHOWERS WILL CONTINUE ON TUESDAY THEN
END ON WEDNESDAY AS THE STORM SYSTEM MOVES OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-272245-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
339 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA AND
NORTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT WITH A CHANCE OF
SHOWERS BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE INTO CENTRAL NEVADA EARLY TUESDAY MORNING. SNOW
LEVELS WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS
OF 1 TO 2 INCHES ARE EXPECTED IN THE VALLEYS AND 2 TO 4 INCHES IN
THE MOUNTAINS. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES.
THE STORM SYSTEM WILL MOVE OUT OF THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-272245-
NORTHERN ELKO COUNTY-
339 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE INTO NORTHERN NEVADA TONIGHT. SNOW LEVELS
WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS OF
2 TO 4 INCHES ARE EXPECTED IN THE VALLEYS AND 4 TO 7 INCHES IN THE
MOUNTAINS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED. PLEASE SEE
PRODUCT RNOWSWLKN FOR MORE DETAILS. GUSTY NORTHWEST WINDS BEHIND
THE FRONT WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW REDUCING
VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NUMEROUS SNOW SHOWERS WILL CONTINUE ON TUESDAY WITH ADDITIONAL
ACCUMULATIONS UP TO 1 INCH IN THE VALLEYS. THE STORM WILL MOVE OUT OF
THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ033-272245-
EXTREME EASTERN ELKO COUNTY-
339 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT WITH A CHANCE OF
SHOWERS AFTER MIDNIGHT. SNOW WILL LOWER TO THE VALLEY FLOORS LATE
WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL PUSH ACROSS THE AREA EARLY TUESDAY
MORNING BRINGING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH. THEREFORE A WIND ADVISORY HAS BEEN ISSUED. FOR MORE DETAILS
PLEASE SEE PRODUCT RNONPWLKN. IN ADDITION SCATTERED SNOW SHOWERS
WILL CONTINUE THROUGH THE DAY. THE STORM SYSTEM WILL MOVE OUT OF
THE AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-272245-
NORTHERN NYE COUNTY-
339 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.

.DAY ONE...TONIGHT.

CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY EARLY
TUESDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
MPH ARE EXPECTED. THEREFORE A HIGH WIND WARNING HAS BEEN ISSUED.
FOR MORE INFORMATION PLEASE SEE PRODUCT RNONPWLKN. SCATTERED SNOW
SHOWERS CAN ALSO BE EXPECTED ON TUESDAY. THE STORM SYSTEM WILL
MOVE OUT OF THE AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Oct 26, 3:35 PM PDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
335 PM PDT MON OCT 26 2009

NVZ013-030>037-281200-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
335 PM PDT MON OCT 26 2009

...WINTER WEATHER EXPECTED ACROSS NORTHERN AND EASTERN NEVADA
TONIGHT THROUGH TUESDAY...

A STRONG COLD FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING
THEN INTO CENTRAL NEVADA BY TUESDAY MORNING. SNOW LEVELS WILL
RAPIDLY FALL TO THE VALLEY FLOORS BEHIND THIS COLD FRONT.

ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED IN THE VALLEYS OF
NORTHERN ELKO COUNTY...WITH MOUNTAIN ACCUMULATIONS OF 4 TO 6 INCHES.
GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE REST OF
NORTHERN NEVADA...EXCEPT LESS THAN AN INCH OF SNOW IS EXPECTED
ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT COUNTY. WINDS WILL
BE STRONG AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 45 MPH. A
WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY.
FOR MORE INFORMATION...SEE PRODUCT RNOWSWLKN.

AFTER THE FRONT MOVES THROUGH ON TUESDAY...STRONG WINDS ARE EXPECTED
OVER NORTHERN NYE COUNTY...WHERE SUSTAINED WINDS BETWEEN 25 AND 35
MPH WITH GUSTS AROUND 60 MPH ARE LIKELY. THEREFORE A HIGH WIND
WARNING HAS BEEN ISSUED FOR NORTHERN NYE COUNTY. STRONG NORTHWEST
WINDS ARE ALSO EXPECTED OVER EXTREME EASTERN ELKO
COUNTY...ESPECIALLY IN THE WEST WENDOVER AREA...WHERE GUSTS TO 50
MPH ARE EXPECTED BEHIND THE FRONT TUESDAY.

SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL
NEVADA TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL
ACCUMULATION IS EXPECTED. AS THE STRONG STORM SYSTEM EXITS THE REGION
ON WEDNESDAY...A FEW SNOW SHOWERS WILL LINGER OVER EASTERN AND
CENTRAL NEVADA. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND
WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S.
Special weather statement, Oct 26, 3:38 PM PDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
338 PM PDT MON OCT 26 2009

NVZ013-030>037-281200-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
338 PM PDT MON OCT 26 2009

...WINTER WEATHER EXPECTED ACROSS NORTHERN AND EASTERN NEVADA
TONIGHT THROUGH TUESDAY...

A STRONG COLD FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING
THEN INTO CENTRAL NEVADA BY TUESDAY MORNING. SNOW LEVELS WILL
RAPIDLY FALL TO THE VALLEY FLOORS BEHIND THIS COLD FRONT.

ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED IN THE VALLEYS OF
NORTHERN ELKO COUNTY...WITH MOUNTAIN ACCUMULATIONS OF 4 TO 6 INCHES.
GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE REST OF
NORTHERN NEVADA...EXCEPT LESS THAN AN INCH OF SNOW IS EXPECTED
ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT COUNTY. WINDS WILL
BE STRONG AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 45 MPH. A
WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY.
FOR MORE INFORMATION...SEE PRODUCT RNOWSWLKN.

AFTER THE FRONT MOVES THROUGH ON TUESDAY...STRONG WINDS ARE EXPECTED
OVER NORTHERN NYE COUNTY...WHERE SUSTAINED WINDS BETWEEN 30 AND 40
MPH WITH GUSTS AROUND 60 MPH ARE LIKELY. THEREFORE A HIGH WIND
WARNING HAS BEEN ISSUED FOR NORTHERN NYE COUNTY. STRONG NORTHWEST
WINDS ARE ALSO EXPECTED OVER EXTREME EASTERN ELKO
COUNTY...ESPECIALLY IN THE WEST WENDOVER AREA...WHERE GUSTS TO 50
MPH ARE EXPECTED BEHIND THE FRONT TUESDAY.

SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL
NEVADA TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL
ACCUMULATION IS EXPECTED. AS THE STRONG STORM SYSTEM EXITS THE REGION
ON WEDNESDAY...A FEW SNOW SHOWERS WILL LINGER OVER EASTERN AND
CENTRAL NEVADA. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND
WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S.

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.